Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Columbia, SC
NWS Columbia, SC issued this special weather statement at Jul 5, 2012, 8:34 PM EDT for Burke County, Georgia. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2012, 8:34 PM EDT (00:34 UTC)
- Expired
- Jul 5, 2012, 9:30 PM EDT
- In force
- 56 min
- Issued by
- NWS Columbia, SC
County Burke County, GA
The radar
The Charleston,SC radar (KCLX), 96 km from the middle of the area, began a volume at 00:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 0.6 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3378 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1198 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
652
WWUS82 KCAE 060034
SPSCAE
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
834 PM EDT THU JUL 5 2012
GAZ077-060130-
BURKE-
834 PM EDT THU JUL 5 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BURKE COUNTY THROUGH
930 PM EDT...
AT 830 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS MOVING INTO BURKE COUNTY FROM THE NORTH.
THE STORMS WILL BE IN THE COUNTY THROUGH 1000 PM. THE STORMS WILL
LIKELY CONTAIN WIND GUSTS OF 40 TO 50 MPH...HEAVY DOWNPOURS...AND
FREQUENT CLOUD-TO-GROUND LIGHTNING. PONDING OF WATER WILL OCCUR
IN POOR-DRAINAGE AREAS.
&&
LAT...LON 3288 8216 3324 8224 3328 8220 3325 8211
3323 8210 3323 8208 3306 8157 3304 8154
3293 8174 3293 8179 3294 8182 3294 8188
3292 8196 3291 8208 3289 8211
TIME...MOT...LOC 0032Z 344DEG 7KT 3318 8193
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this special weather statement went out at Jul 5, 7:38 PM EDT, 56 minutes earlier.
Area forecast discussion, Jul 5, 7:38 PM EDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 734 PM EDT THU JUL 5 2012 .SYNOPSIS... WEAK SURFACE HIGH PRESSURE WILL REMAIN OVER THE SOUTHEASTERN STATES THROUGH THE WEEKEND AS A STRONG UPPER LEVEL RIDGE OVER THE CENTRAL PART OF THE NATION BUILDS EAST INTO THE AREA. TEMPERATURES WILL REMAIN ABOVE NORMAL WITH A CHANCE OF DIURNAL THUNDERSTORMS. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... MID LEVEL SHORT WAVE ALONG THE SC/NC BORDER MOVING SOUTHWARD ACROSS THE AREA THIS EVENING. ASSOCIATED CONVECTION SPREADING ACROSS THE MIDLANDS AND CSRA. HAVE INCREASED POPS FOR THE EVENING. SEVERE WEATHER POSSIBLE WITH WINDS DAMAGE AND LARGE HAIL. ACTIVITY SHOULD DIMINISH BY MIDNIGHT WITH LOSS OF HEATING. SOME MID LEVEL DEBRIS CLOUDINESS WILL PERSIST OVERNIGHT WITH LOW TEMPERATURES GENERALLY IN THE LOWER TO MIDDLE 70S. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY/... NOT MUCH CHANGE AS MODELS CONTINUE BUILDING THE RIDGE EASTWARD. WITH THE UPPER RIDGE INCREASING H500 HEIGHTS A BIT CURRENT TEMP FCST OF 100 AGAIN FRIDAY AND 99 SATURDAY STILL LOOK GOOD. WILL INCLUDE A 20 PERCENT CHANCE OF DIURNAL AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS AREA AS LOW AND MID LEVEL MOISTURE GRADUALLY INCREASES. AT THE SURFACE...MODELS INDICATE A WEAK THERMAL TROUGH ACROSS THE UPSTATE/MIDLANDS EACH DAY. THIS WILL BE A FOCUSING MECHANISM FOR THE CONVECTION. OVERNIGHT LOWS IN THE MIDDLE 70S. NORMAL HIGHS AREA IN THE LOWER 90S AND LOWS IN THE LOWER 70S. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... LITTLE CHANGE TO THE MEDIUM AND LONG RANGE MODELS WHICH HAVE THE HIGH PRESSURE RIDGE CONTINUING TO RETROGRADE TO THE WEST TO THE ROCKIES AND AMPLIFYING. THIS WILL ALLOW A DEEP TROUGH OF LOW PRESSURE TO SETTLE OVER THE EASTERN U.S BEGINNING ON SUNDAY AND CONTINUING INTO THE MIDDLE OF NEXT WEEK. TEMPS WILL REMAIN ABOVE NORMAL OVER THE WEEKEND BUT WILL BY MID WEEK. PRECIPITABLE WATER VALUES DURING THIS PERIOD WILL BE INCREASING FROM AROUND 1.75 INCHES TO AROUND OR EXCEEDING 2 INCHES BY SUNDAY INTO WEDNESDAY. WITH INCREASED MOISTURE AND SOME UPPER SUPPORT WILL CONTINUE A DIURNAL TREND OF POPS. WILL CONTINUE WITH SLIGHT CHANCE/CHANCE POPS OVER THE WEEKEND INCREASING TO CHANCE POPS MONDAY THROUGH WEDNESDAY AS A FRONTAL BOUNDARY APPROACHES THE AREA FROM THE NORTH. && .AVIATION /00Z FRIDAY THROUGH TUESDAY/... AN UPPER LEVEL DISTURBANCE CROSSING THE AREA WILL KEEP CLUSTERS OF STORMS CROSSING THE TAF SITES THROUGH 03Z. EXPECT MVFR/IFR IN CONVECTION. WITH LOSS OF DAYTIME HEATING...EXPECT STORMS TO DIMINISH THIS EVENING. PATCHY LATE NIGHT EARLY FOG POSSIBLE IN AREAS WHERE PRECIP OCCURRED. INCLUDED MVFR FOG AT KOGB GIVEN MORE MOIST ATMOSPHERE. VFR ALL TAF SITES AFTER 14Z. ISOLATED TO SCATTERED CONVECTION POSSIBLE AFTER 18Z. EXTENDED AVIATION OUTLOOK...EXPECT SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS...AND AREAS OF LATE NIGHT AND EARLY MORNING FOG THROUGH TUESDAY. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
Hazardous weather outlook, Jul 5, 5:11 AM EDT, 15 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 511 AM EDT THU JUL 5 2012 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-060915- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 511 AM EDT THU JUL 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 5, 7:35 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
735 PM EDT THU JUL 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND DMG 2 N CHESTERFIELD 34.76N 80.08W
07/05/2012 CHESTERFIELD SC LAW ENFORCEMENT
SEVERAL TREES DOWN ON ALONG JACKSON ROAD
&&
CHERRYLocal storm report, Jul 5, 7:36 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
736 PM EDT THU JUL 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL JEFFERSON 34.13N 83.60W
07/05/2012 E0.75 INCH JACKSON GA LAW ENFORCEMENT
PENNY SIZE HAIL REPORTED IN JEFFERSON
&&
CHERRYLocal storm report, Jul 5, 7:42 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
742 PM EDT THU JUL 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG 3 NW NEW ELLENTON 33.45N 81.72W
07/05/2012 AIKEN SC LAW ENFORCEMENT
TREES DOWN AT PINE BELL CHURCH RD AND COOPER DRIVE
0655 PM TSTM WND DMG 1 ESE JACKSON 33.32N 81.78W
07/05/2012 AIKEN SC LAW ENFORCEMENT
TREES DOWN ON ATOMIC ROAD AND OLD JACKSON HIGHWAY
&&
KILMERLocal storm report, Jul 5, 8:15 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
815 PM EDT THU JUL 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0727 PM TSTM WND DMG AUGUSTA 33.46N 82.00W
07/05/2012 RICHMOND GA LAW ENFORCEMENT
TREES DOWN ON JONATHAN CIRCLE AND OFF MIKE PADGETT
HIGHWAY.
&&
MORRISONLocal storm report, Jul 5, 8:31 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
831 PM EDT THU JUL 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0729 PM TSTM WND DMG 3 NNW AUGUSTA 33.50N 82.01W
07/05/2012 RICHMOND GA LAW ENFORCEMENT
TREES DOWN OFF WASHINGTON ROAD AT WOODBINE.
&&
MORRISONSpecial weather statement, Jul 5, 8:34 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
834 PM EDT THU JUL 5 2012
GAZ077-060130-
BURKE-
834 PM EDT THU JUL 5 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BURKE COUNTY THROUGH
930 PM EDT...
AT 830 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS MOVING INTO BURKE COUNTY FROM THE NORTH.
THE STORMS WILL BE IN THE COUNTY THROUGH 1000 PM. THE STORMS WILL
LIKELY CONTAIN WIND GUSTS OF 40 TO 50 MPH...HEAVY DOWNPOURS...AND
FREQUENT CLOUD-TO-GROUND LIGHTNING. PONDING OF WATER WILL OCCUR
IN POOR-DRAINAGE AREAS.
&&
LAT...LON 3288 8216 3324 8224 3328 8220 3325 8211
3323 8210 3323 8208 3306 8157 3304 8154
3293 8174 3293 8179 3294 8182 3294 8188
3292 8196 3291 8208 3289 8211
TIME...MOT...LOC 0032Z 344DEG 7KT 3318 8193The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 8:00 PM EDT | Severe Thunderstorm Warning | CAE | Edgefield, Saluda | 60 min |
| Jul 5, 8:06 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield, Kershaw, Lexington, Newberry, Richland, Saluda | 54 min |
| Jul 5, 8:16 PM EDT | Severe Thunderstorm Warning | CAE | Newberry, Saluda | 59 min |
| Jul 5, 9:06 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Edgefield, Lexington, Saluda | 54 min |
| Jul 5, 8:46 PM EDT | Severe Thunderstorm Warning | CAE | Burke | 44 min |
| Jul 5, 9:39 PM EDT | Special Weather Statement | CAE | Richmond | 51 min |
| Jul 5, 9:43 PM EDT | Severe Thunderstorm Warning | CAE | Burke, Richmond | 32 min |
| Jul 5, 11:02 PM EDT | Special Weather Statement | CAE | Columbia | 28 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.